Alert archive / Iowa / Wind Chill Warnings in 2024
Wind Chill Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill warning at Jan 13, 2024, 6:27 PM CST for 5 counties in Iowa; Mower County, Minnesota. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 6:27 PM CST (00:27 UTC)
- Expired
- Jan 14, 2024, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Mower County, MN
The radar
The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS43 KARX 140027 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 627 PM CST Sat Jan 13 2024 ...Drifting Snow and Slick Travel for Some Followed by Bitter Cold... .Light snow continues this evening with gusty winds leading to some drifting across roadways, particularly across open areas of southeast Minnesota, northeast Iowa and far southwest Wisconsin. Bitterly cold air impacts the region tonight into the start of the new week with wind chill values of 25 to 40 degrees below zero. Limit time outdoors, if possible. IAZ008-009-018-019-029-MNZ094-141030- /O.UPG.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/ /O.NEW.KARX.WC.W.0001.240114T0027Z-240114T1600Z/ /O.NEW.KARX.WC.Y.0002.240114T1600Z-240116T1800Z/ /O.EXT.KARX.WW.Y.0002.000000T0000Z-240114T0900Z/ Mitchell-Howard-Floyd-Chickasaw-Fayette-Mower- Including the cities of Osage, Cresco, Charles City, New Hampton, Oelwein, and Austin 627 PM CST Sat Jan 13 2024 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST SUNDAY... ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM SUNDAY TO NOON CST TUESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 40 below zero. For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...For the Wind Chill Warning, until 10 AM CST Sunday. For the Winter Weather Advisory, until 3 AM CST Sunday. For the Wind Chill Advisory, from 10 AM Sunday to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. In Iowa, visit 511ia.org for road conditions. In Minnesota, visit 511mn.org for road conditions. && $$ IAZ030-141030- /O.EXT.KARX.WW.Y.0002.000000T0000Z-240114T0900Z/ /O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/ Clayton- Including the city of Elkader 627 PM CST Sat Jan 13 2024 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Clayton County. * WHEN...For the Winter Weather Advisory, until 3 AM CST Sunday. For the Wind Chill Advisory, until noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Visit 511ia.org for road conditions. && $$ WIZ061-141030- /O.EXT.KARX.WW.Y.0002.000000T0000Z-240114T0900Z/ /O.EXT.KARX.WC.Y.0001.240114T0400Z-240114T1800Z/ Grant- Including the city of Platteville 627 PM CST Sat Jan 13 2024 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Grant County. * WHEN...For the Winter Weather Advisory, until 3 AM CST Sunday. For the Wind Chill Advisory, from 10 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Visit 511wi.gov for road conditions. && $$ WIZ017-029-032>034-041>044-053>055-141030- /O.EXT.KARX.WC.Y.0001.240114T0400Z-240114T1800Z/ Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland- Including the cities of Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, and Richland Center 627 PM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, north central, southwest and west central Wisconsin. * WHEN...From 10 PM this evening to noon CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ010-011-MNZ079-086>088-095-096-141030- /O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/ Winneshiek-Allamakee-Wabasha-Dodge-Olmsted-Winona-Fillmore- Houston- Including the cities of Decorah, Waukon, Wabasha, Dodge Center, Rochester, Winona, Preston, and Caledonia 627 PM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of northeast Iowa and southeast Minnesota. * WHEN...Until noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Naylor/Zapotocny
2 follow-up statements
038 WWUS43 KARX 140925 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 325 AM CST Sun Jan 14 2024 ...Bitterly Cold Early This Week... .Bitterly cold air will remain in place early this week with wind chills 20 below to 40 below zero, coldest during the nighttime and early morning hours. Limit time outdoors, if possible. IAZ008-009-018-019-029-MNZ094-141730- /O.EXP.KARX.WW.Y.0002.000000T0000Z-240114T0900Z/ /O.CON.KARX.WC.W.0001.000000T0000Z-240114T1600Z/ /O.CON.KARX.WC.Y.0002.240114T1600Z-240116T1800Z/ Mitchell-Howard-Floyd-Chickasaw-Fayette-Mower- Including the cities of Osage, Cresco, Charles City, New Hampton, Oelwein, and Austin 325 AM CST Sun Jan 14 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON CST TUESDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 35 to 40 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...For the Wind Chill Warning, until 10 AM CST this morning. For the Wind Chill Advisory, from 10 AM this morning to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ030-141730- /O.EXP.KARX.WW.Y.0002.000000T0000Z-240114T0900Z/ /O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/ Clayton- Including the city of Elkader 325 AM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Clayton County. * WHEN...Until noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ061-141730- /O.EXP.KARX.WW.Y.0002.000000T0000Z-240114T0900Z/ /O.EXT.KARX.WC.Y.0001.000000T0000Z-240115T1800Z/ Grant- Including the city of Platteville 325 AM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Grant County. * WHEN...Until noon CST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ017-029-032>034-041>044-053>055-141730- /O.EXT.KARX.WC.Y.0001.000000T0000Z-240115T1800Z/ Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland- Including the cities of Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, and Richland Center 325 AM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills. Wind chills of 20 to 30 below zero. * WHERE...Portions of central, north central, southwest and west central Wisconsin. * WHEN...Until noon CST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ010-011-MNZ079-086>088-095-096-141730- /O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/ Winneshiek-Allamakee-Wabasha-Dodge-Olmsted-Winona-Fillmore- Houston- Including the cities of Decorah, Waukon, Wabasha, Dodge Center, Rochester, Winona, Preston, and Caledonia 325 AM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of northeast Iowa and southeast Minnesota. * WHEN...Until noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
974 WWUS43 KARX 141547 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 947 AM CST Sun Jan 14 2024 ...Bitterly Cold Early This Week... .Bitterly cold air will remain in place early this week with wind chills 20 below to 40 below zero, coldest during the nighttime and early morning hours. Limit time outdoors, if possible. IAZ008-009-018-019-029-MNZ094-150000- /O.EXP.KARX.WC.W.0001.000000T0000Z-240114T1600Z/ /O.CON.KARX.WC.Y.0002.240114T1600Z-240116T1800Z/ Mitchell-Howard-Floyd-Chickasaw-Fayette-Mower- Including the cities of Osage, Cresco, Charles City, New Hampton, Oelwein, and Austin 947 AM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast Iowa and southeast Minnesota. * WHEN...Until noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ IAZ010-011-030-MNZ079-086>088-095-096-150000- /O.CON.KARX.WC.Y.0001.000000T0000Z-240116T1800Z/ Winneshiek-Allamakee-Clayton-Wabasha-Dodge-Olmsted-Winona- Fillmore-Houston- Including the cities of Decorah, Waukon, Elkader, Wabasha, Dodge Center, Rochester, Winona, Preston, and Caledonia 947 AM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of northeast Iowa and southeast Minnesota. * WHEN...Until noon CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ017-029-032>034-041>044-053>055-061-150000- /O.CON.KARX.WC.Y.0001.000000T0000Z-240115T1800Z/ Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 947 AM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central, north central, southwest and west central Wisconsin. * WHEN...Until noon CST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 13, 5:55 PM CST, 32 minutes earlier. Its key messages:
- A band of light snow moves through this afternoon and evening. The light consistency of the snow and gusty winds will result in renewed blowing snow concerns across open areas of southeast Minnesota and northeast Iowa.
- Dangerously cold conditions move in tonight and persist through much of the week with wind chills of 25 to 35 degrees below zero.
- Quieter weather for next week, but a few rounds of light snow are possible Wednesday into Thursday.
Area forecast discussion, Jan 13, 5:55 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
555 PM CST Sat Jan 13 2024
.KEY MESSAGES...
- A band of light snow moves through this afternoon and
evening. The light consistency of the snow and gusty winds
will result in renewed blowing snow concerns across open areas
of southeast Minnesota and northeast Iowa.
- Dangerously cold conditions move in tonight and persist
through much of the week with wind chills of 25 to 35 degrees
below zero.
- Quieter weather for next week, but a few rounds of light snow
are possible Wednesday into Thursday.
&&
.DISCUSSION...
Issued at 140 PM CST Sat Jan 13 2024
This Afternoon through Tonight: Light Snow and Blustery
A broad region of snow is progressing through Iowa and southern
Minnesota early this afternoon, courtesy of kinematic lift
supplied by the left exit region of a 160-kt jet streak through
a deeply saturated layer. Visibilities within this snow shield
have fallen to 1/4 to 1/2 mile due to blowing snow, with winds
in this same corridor gusting upwards of 25 to 35 kts. The
stronger winds subside as one travels into northeast Iowa and
southeast Minnesota, but open areas west of the Mississippi
River look to still see blowing and drifting snow issues due to
both the falling snow and the lofting of the newly fallen
snowpack.
Snowfall amounts look to be less than an inch with the thermal
profiles all on the cold side of the DGZ, but the very light and
dry nature of the snow is also what makes it quite blowable.
The snow quickly ends from west to east between 03-09Z as the
upper level trough axis swings through and the lift ceases. Did
extend the winter weather advisory through 03Z west of Highway
52 to better encompass the expected end time of the snow.
Tonight through Friday: Dangerously Cold Wind Chills
Arctic air floods the region over the next 24 hours and hangs
on through the week as the mean longwave trough/Polar Vortex
stalls out owing to a stout blocking pattern over the North
Atlantic. At the surface, a modest pressure gradient lingers
through midweek between West Coast ridging and a retrograding
low over Ontario. As a result, wind chill values will remain
stuck in the -20 to -35 range from tonight through Wednesday.
Highs each day during this period look to struggle to reach the
0 degree mark with lows around -10 to -15.
Given the strong signal for impactful wind chill values, have
extended the current advisory through Tuesday west of the
Mississippi River where there is little chance of seeing values
rising above -20, even during the day. We will likely need a
targeted wind chill warning west of the Mississippi River for
Sunday night into Monday morning if the current forecast pans
out. It won't be until Wednesday that the pattern becomes more
zonal and the possibility opens up for warmer air to creep in,
but a backdoor trough swings southward for Friday into Saturday
and brings the cold air right back into the region. Even with
this window for warmer air return, highs in the NBM are only
clustered in the upper single digits to low teens, a solid 15
degrees below normal.
The biggest wild card for next week is the potential for
several quick hitting bouts of light snow within the synoptic
northwest flow. Three opportunities are showing up in the
pattern for Monday night, early Wednesday, and late Wednesday
into Thursday. The latter two periods have the best--albeit
light--signal in the medium range guidance ensemble membership.
Have boosted PoPs for those days using more of the deterministic
data as the NBM can struggle with these light QPF events.
&&
.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 555 PM CST Sat Jan 13 2024
MVFR/IFR conditions will continue through 06z as light snow
persists across portions of northeast Iowa and southeast
Minnesota. Visibilities will remain MVFR/IFR at RST through 06z
with wind gusts of 25 to 30 knots allowing for blowing snow in
combination with light snow. After 06z light snow will begin to
move out and conditions will improve to MVFR to marginal VFR
overnight and into the morning. Model soundings in the 13.18z
NAM suggest some low-level saturation leading to MVFR cigs late
afternoon at both TAF sites tomorrow. As a result, decided to
reintroduce MVFR cigs during this time. However, confidence is
not remarkably high in this solution with the 13.22z NBH probs
only showing medium probabilities (40-70% chance) for MVFR
ceilings at both TAF sites past 18z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 9 PM CST this evening for WIZ061.
Wind Chill Advisory from midnight tonight to noon CST Sunday
for WIZ017-029-032>034-041>044-053>055-061.
MN...Winter Weather Advisory until 9 PM CST this evening for MNZ094.
Wind Chill Advisory until noon CST Tuesday for MNZ079-086>088-
094>096.
IA...Winter Weather Advisory until 9 PM CST this evening for IAZ008-
009-018-019-029-030.
Wind Chill Advisory until noon CST Tuesday for IAZ008>011-018-
019-029-030.
&&
DISCUSSION...Skow
AVIATION...NaylorHazardous weather outlook, Jan 13, 2:25 PM CST, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 225 PM CST Sat Jan 13 2024 IAZ010-011-MNZ079-086>088-095-096-141200- Winneshiek-Allamakee-Wabasha-Dodge-Olmsted-Winona-Fillmore- Houston- 225 PM CST Sat Jan 13 2024 This Hazardous Weather Outlook is for portions of northeast Iowa and southeast Minnesota. .DAY ONE...This Afternoon and Tonight A wind chill advisory is in effect for tonight for wind chills of 25 to 35 below. .DAYS TWO THROUGH SEVEN...Sunday through Friday The wind chill advisory remains in effect through Tuesday morning for wind chills of 25 to 35 below. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008-009-018-019-029-030-MNZ094-141200- Mitchell-Howard-Floyd-Chickasaw-Fayette-Clayton-Mower- 225 PM CST Sat Jan 13 2024 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa and southeast Minnesota. .DAY ONE...This Afternoon and Tonight A winter weather advisory is in effect for this afternoon and evening due to snow and blowing snow. A wind chill advisory is in effect for tonight for wind chills of 25 to 35 below. .DAYS TWO THROUGH SEVEN...Sunday through Friday The wind chill advisory remains in effect through Tuesday morning for wind chills of 25 to 35 below. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-032>034-041>044-053>055-141200- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland- 225 PM CST Sat Jan 13 2024 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight A wind chill advisory is in effect for tonight after midnight for wind chills of 25 to 35 below. .DAYS TWO THROUGH SEVEN...Sunday through Friday A wind chill advisory is in effect through Sunday morning for wind chills of 25 to 35 below, with the possibility of additional advisories being needed each night through Tuesday. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ061-141200- Grant- 225 PM CST Sat Jan 13 2024 This Hazardous Weather Outlook is for portions of southwest Wisconsin. .DAY ONE...This Afternoon and Tonight A winter weather advisory is in effect for this afternoon and evening due to snow and blowing snow. A wind chill advisory is in effect for tonight after midnight for wind chills of 25 to 35 below. .DAYS TWO THROUGH SEVEN...Sunday through Friday A wind chill advisory is in effect through Sunday morning for wind chills of 25 to 35 below, with the possibility of additional advisories being needed each night through Tuesday. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. nofwd
In the hours before
Local storm report, Jan 13, 1:57 PM CST, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
157 PM CST Sat Jan 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM Snow Eastman 43.17N 91.02W
01/13/2024 M11.0 inch Crawford WI Public
0.66 liquid.
&&Local storm report, Jan 13, 2:31 PM CST, 3 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
231 PM CST Sat Jan 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Snow 2 SW Austin 43.65N 93.00W
01/13/2024 M3.3 inch Mower MN Public
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:27 PM CST | Wind Chill Advisory | ARX | Chickasaw, Fayette, Floyd, Howard, Mitchell | 4 days |
| Jan 14, 1:19 PM CST | Wind Chill Warning | ARX | Chickasaw, Fayette, Floyd, Howard, Mitchell | 20 hr |
| Jan 14, 1:19 PM CST | Wind Chill Advisory | ARX | Chickasaw, Fayette, Floyd, Howard, Mitchell | 68 hr |
Nearby
Wind Chill Warnings in Iowa, 2024Wind Chill Warnings in Minnesota, 2024Every wind chill warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.